Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 1999, 4:52 PM MDT for Phillips County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 1999, 4:52 PM MDT (22:52 UTC)
- Expired
- Aug 10, 1999, 5:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, CO
The radar
The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 102254 RRA SVRDEN COC095-102330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 452 PM MDT TUE AUG 10 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PHILLIPS COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF HOLYOKE * UNTIL 530 PM MDT * AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF HIGHLAND CENTER...OR ABOUT 14 MILES SOUTHWEST OF HOLYOKE...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...HOLYOKE AND HIGHLAND CENTER LARGE HAIL UP TO ONE AND A HALF INCHES IN DIAMETER IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4052 10261 4044 10261 4045 10219 4066 10221 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:40 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 2:40 PM MDT, 2 hours 12 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 240 PM MDT TUE AUG 10 1999 ...SUMMER MONSOON ENDS... BOTH THE NGM AND THE AVIATION MDLS ADVECT A PLUME OF MUCH DRIER AIR FROM THE DESERT SW ACRS THE CNTRL RCKYS ON WED NGT AND THU BRINGING AN END TO THE CURRENT MONSOONAL REGIME. HWVR...MONSOONAL MSTR WILL AID IN GUD TSTM DVLPMNT TNGT ACRS THE AREA AND MAY PRODUCE LCLY HVY RAIN DUE TO HI PRECIPITIBLE WATER IN SPITE OF GUD WNDS ALF. AS THE SFC TROF MOVES EAST OF THE LEE OF THE MTNS ON WED DWNSLOPE FLO WILL REDUCE THE THREAT OF TSTMS OVER THE NERN PLAINS....BUT SUM RESIDUAL MONSOONAL MSTR WILL RMN OVER THE MTNS. THE STRONGEST DYNAMICS WITH THE UPR TROF PASSAGE ON WED NGT WILL RMN WELL N OF AREA. DRIER AIR WILL MOVE OVR THE AREA ON WED NGT AND THU BHND THE PAC CDFNT. TEMPS WILL RMN WARM OVR THE PLAINS ON WED WITH ONLY SUM MINOR COOLING ALF ON THU. WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GUIDANCE ATTM. IN XTNDD PRD...NEW MRF RE-BUILDS UPR RDG OVR CNTRL RCKYS BUT RDG IS FLATTEND BY A COUPLE OF SHT WVS MOVG ACRS NRN RCKYS ON FRI AND SAT. THIS WILL BRING MORE WLY FLOW ACRS AREA AND KEEP TROPICAL STREAM OF MONSOONAL MSTR CUTOFF. MRF SHWS NO PCPN OVR AREA AND WILL BUY INTO THAT SCENARIO FOR NOW...EVEN THO ORIENTATION OF UPR RDG LATE IN PRD CUD ALLOW SUM MONSOONAL MSTR TO BECOM ENTRAINED IN CIRCULATION ALF. DUE TO DRYING OF AMS OVR AREA WILL UP MAX TEMPS INTO LO TO MID 90S. GARD...WFO BOULDER .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 46 min |
| Aug 10, 2:19 PM MDT | Flash Flood Warning | BOU | Clear Creek, Gilpin | 86 min |
| Aug 10, 2:43 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 37 min |
| Aug 10, 2:50 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 10, 3:17 PM MDT | Flash Flood Warning | BOU | Logan, Morgan | 3 hr |
| Aug 10, 3:20 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 25 min |
| Aug 10, 3:25 PM MDT | Flash Flood Warning | BOU | Logan | 35 min |
| Aug 10, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 35 min |
| Aug 10, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 43 min |
| Aug 10, 4:34 PM MDT | Flash Flood Warning | BOU | Logan, Morgan, Washington | 3 hr |
| Aug 10, 4:46 PM MDT | Tornado Warning | BOU | Weld | 29 min |
| Aug 10, 5:15 PM MDT | Tornado Warning | BOU | Weld | 45 min |
| Aug 10, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.